Tapentadol Addiction Hotline
24/7, Toll-Free, Confidential844-207-6576
Tapentadol is a prescription strength opioid analgesic, sometimes called a narcotic, that is recommended for patients who are experiencing short-term moderate to severe chronic pain. Like other opioids, Tapentadol has a high potential for addiction. Roughly 25 percent of people who have a prescription painkiller for chronic pain misuse them, and between July 2016 and September 2017 opioids like Tapentadol saw a 30 percent increase in overdoses.
Unfortunately, opioid overdoses continue to rise. Below we have outlined typical signs of an overdose, information about treatment, and how much Tapentadol is needed to overdose. If you know someone on a treatment plan involving Tapentadol, it is helpful to be aware of these signs in case you must recognize an overdose.
The symptoms of Tapentadol overdose are different for each person as a variety of factors can affect an overdose. Since Tapentadol is a central nervous system depressant, it can slow a person’s heart rate as well as their breathing. Typically, symptoms of a potential Tapentadol overdose are extreme drowsiness, sweating, confusion, blurred vision, clammy skin, slowed breathing, and muscle weakness.
Some of these symptoms may occur as side effects, so it can be difficult to notice an overdose. If someone taking Tapentadol appears to be very weak and their breathing is slower than normal, it is recommended to contact a doctor or seek medical attention as a precautionary measure to prevent adverse reactions.
Seeking addiction treatment can feel overwhelming. We know the struggle, which is why we're uniquely qualified to help.
Your call is confidential, and there's no pressure to commit to treatment until you're ready. As a voluntary facility, we're here to help you heal -- on your terms. Our sole focus is getting you back to the healthy, sober life you deserve, and we are ready and waiting to answer your questions or concerns 24/7.Speak to an Intake Coordinator now.352.771.2700
As mentioned, Tapentadol slows breathing rhythms. One of the most noticeable signs of a Tapentadol overdose is a drastic change in breathing rhythm (breathing becomes very shallow and weak), also called respiratory depression. If a large dosage of Tapentadol was taken, respiratory depression can be fatal during an overdose; respiratory depression can also damage parts of the brain it left untreated.
Other signs of tapentadol overdose include:
- Limp or stiff muscles
- Low blood pressure
- Bradycardia (extremely slow heart rate)
- Cardiac arrest
- Snoring caused by shallow breathing
The dosage amount that can cause an overdose from Tapentadol is different for each person. Someone with a higher tolerance for opioids may not overdose at levels that could cause an overdose for inexperienced people. If Tapentadol is mixed with other medications or alcohol, an overdose can happen even from small amounts.
One standard recommendation for every patient is not to exceed 600 mg daily.
Depending on the amount of Tapentadol in a person’s system, certain steps can be taken to prevent serious health effects until they are treated by a medical professional. Tapentadol overdose does not always result in loss of consciousness. In this situation, it is important to keep the person calm and prevent them from attempting to move around. Limp muscles and dizziness can cause a harmful fall. Be sure to keep the overdose victim hydrated and elevated, as profuse sweating occurs during a Tapentadol overdose.
If a Tapentadol overdose causes shallow breathing and loss of consciousness, seek immediate medical attention.
If possible, cardiopulmonary resuscitation (CPR) should be performed if the victim goes into cardiac arrest or if respiratory depression occurs.
Tapentadol overdose treatment options can differ depending on the severity of the overdose. If an overdose causes someone to go into respiratory depression, a breathing tube is used to keep the airway open and secure, and prevents carbon dioxide from building up in the body. Sometimes a medication called naloxone, an opioid antagonist, can work as an antidote to counteract respiratory depression. Naloxone may also be used by medical professionals to regulate heart rate.
If the overdose victim is in a hospital setting, activated charcoal may be administered to clear the stomach of tapentadol, which lowers the absorption rate. The victim will then be monitored consistently to ensure stabilization of breathing and heart rate. Blood pressure must be monitored too, because Tapentadol overdose can cause hypotension (low blood pressure). The team caring for the victim will also monitor them for withdrawal symptoms. Tapentadol overdose often causes adverse effects resulting from respiratory depression and the use of activated charcoal.
If you or your loved one have recently suffered from a Tapentadol overdose, finding a rehabilitation facility is important to ensure that another overdose does not happen. A person struggling with addiction may be tempted to take Tapentadol again to help alleviate their unpleasant withdrawal symptoms. This can be very dangerous as an overdose causes severe strain on major organs, and recurring use can further damage them.
The Recovery Village offers safe detox under constant medical supervision and we provide our patients with medicine to ease their withdrawal symptoms. To learn more, visit us online at www.TheRecoveryVillage.com or speak with one of our dedicated representatives by calling our 24/7 toll-free hotline at 855-548-9825.
Medical Disclaimer: The Recovery Village aims to improve the quality of life for people struggling with a substance use or mental health disorder with fact-based content about the nature of behavioral health conditions, treatment options and their related outcomes. We publish material that is researched, cited, edited and reviewed by licensed medical professionals. The information we provide is not intended to be a substitute for professional medical advice, diagnosis or treatment. It should not be used in place of the advice of your physician or other qualified healthcare provider.